Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 19, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 1, 2020, 8:02 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 2, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2020, 8:02 PM EDT (00:02 UTC)
- In effect from
- Aug 2, 2020, 8:00 AM EDT
- Expired
- Aug 2, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392 WHUS41 KCAR 020002 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 802 PM EDT Sat Aug 1 2020 MEZ029-030-021200- /O.NEW.KCAR.BH.S.0019.200802T1200Z-200803T0000Z/ Coastal Hancock-Coastal Washington- 802 PM EDT Sat Aug 1 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the upper 70s to low 80s may cause people to underestimate the dangers of the cold ocean water temperatures which are currently in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
2 follow-up statements
642 WHUS41 KCAR 020653 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 253 AM EDT Sun Aug 2 2020 MEZ029-030-030000- /O.CON.KCAR.BH.S.0019.200802T1200Z-200803T0000Z/ Coastal Hancock-Coastal Washington- 253 AM EDT Sun Aug 2 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to low 80s may cause people to underestimate the dangers of the cold ocean water temperatures which are currently in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ VJN
723 WHUS41 KCAR 022356 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 756 PM EDT Sun Aug 2 2020 MEZ029-030-030100- /O.EXP.KCAR.BH.S.0019.000000T0000Z-200803T0000Z/ Coastal Hancock-Coastal Washington- 756 PM EDT Sun Aug 2 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ Sinko
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 6:54 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 1, 6:54 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
654 PM EDT Sat Aug 1 2020
.SYNOPSIS...
High pressure will crest over the area tonight then move southeast
Sunday. Low pressure will lift west of the area Sunday night
and track to our north Monday. A cold front will cross the area
Monday night. Isaias, or its remnants, will track across the
region Wednesday. High pressure will build late week.
&&
.NEAR TERM /THROUGH SUNDAY/...
6:54 pm update: Cumulus will continue to dissipate early this
evening with the loss of daytime heating. Otherwise, expect a
mainly clear and seasonable night across the FA. Only minor
adjustments based on the latest observations.
Previous discussion:
High pressure will crest over the area tonight bringing a clear
and tranquil night. Calm air and radiational cooling over damp
ground will allow some patchy valley fog to form late at night.
High pressure will slide southeast of the area Sunday as a
return flow behind the high and ahead of low pressure lifting up
to our west develops over the area. The day will begin mostly
sunny, then clouds will begin to increase Sunday afternoon ahead
of low pressure lifting northeast from the eastern Great Lakes.
A southerly breeze will develop in the increasing gradient
between the approaching low and departing high pressure. Some
isolated showers and possibly an isolated thunderstorm are
possible over western areas late Sunday afternoon. Otherwise,
Sunday should remain rain free across most of the area.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Low pressure lifting well west of the region will bring a breezy and
increasingly humid night Sunday night as a southerly breeze pulls
moist air north. Some spotty light showers and drizzle are possible.
Otherwise, the night will be mostly cloudy. Low pressure will lift
north of the area Monday pulling a weak cold front in. Moisture and
a significant mechanisms for lift are weak so only spotty showers or
an isolated thunderstorms will be possible Monday with the front,
mainly across the north. The front will dissipate over the region
Monday night bringing a tranquil night. Moisture will begin sliding
north well ahead of tropical system Isaias with some light rain or
drizzle possibly reaching Downeast areas by early Tuesday morning.
Moisture will deepen Tuesday ahead of the approaching system
increasing the chances for rain over the area. Rain will become
likely in western parts of the region by late Tuesday with a chance
of rain or drizzle elsewhere. Some of the rain will be supported by
upper level difluence between the subtropical high to our southeast
and a trough of low pressure centered just north of the Great
Lakes.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Isaias should approach Tuesday night, cross the region Wednesday,
then exit across the Maritimes Wednesday night. However, the exact
timing of the storm is still uncertain. Uncertainty also exists
regarding the storms eventual track and intensity. Isaias is
currently forecast to be a tropical storm while impacting the
forecast area. Winds, along with rainfall, will be dependent on both
the eventual track and intensity of the storm. The strength and
organization will be largely dependent on the amount of time the
storm tracks over land or water during the approach to the forecast
area. A more inland approach would tend to support a weaker storm,
while a more over water approach would tend to support a stronger
system. An upper trof approaching from the west could act to enhance
rainfall with the system. Expect rain, along with a chance of
thunderstorms, to expand across the region Tuesday night then
persist with the system Wednesday. Rainfall will then diminish later
Wednesday into Wednesday night in the wake of the storm. The upper
trof will cross the region Thursday, which could support a slight
chance of showers across mostly the north and mountains. Otherwise,
partly cloudy skies are expected Thursday. High pressure is expected
early Friday, with an upper level/surface trof approaching late.
Generally expect partly cloudy/mostly clear skies across the region
Friday, though could again have the slight chance of a diurnal
shower across mostly the north and mountains. The upper
level/surface trof will support a chance of diurnal showers across
mostly the north and mountains Saturday. Otherwise, expect generally
partly cloudy skies Saturday. Near normal, to slightly above
normal, level temperatures are expected Wednesday through
Saturday.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
NEAR TERM:
Tonight: VFR, except locally IFR in patchy fog late. Calm air.
Sunday: Chance of fog early. Otherwise VFR, dropping to MVFR.
Increasing S wind.
SHORT TERM:
Sunday night: MVFR dropping to IFR. South wind.
Monday: IFR improving to MVFR and possibly VFR late. SW wind
becoming W.
Monday night: VFR, lowering to IFR Downeast late. Light S wind.
Tuesday: MVFR to IFR north. IFR downeast. S wind.
Tuesday night...Isaias is expected to approach the region.
Rain, possibly heavy at times, will expand across the region
along with a chance of thunderstorms. Winds will also increase.
Conditions lowering to IFR/LIFR levels.
Wednesday...IFR/LIFR. Isaias will cross the region with heavy rain,
gusty winds along with a chance of thunderstorms.
Wednesday night...IFR/LIFR conditions with rain, gusty winds and a
chance of thunderstorms early. Conditions improving to VFR/MVFR late
with decreasing winds.
Thursday...Generally VFR. However, could have MVFR early across the
north and mountains. Slight chance of an afternoon shower across
mostly the north and mountains.
&&
.MARINE...
NEAR TERM: Winds and seas are expected to be below SCA tonight
into Sunday.
SHORT TERM: Seas may reach 5 ft late Sunday night into Monday
in response to south winds. Some fog is also likely over the
waters Sunday night into Monday as humid air lifts over the
waters. Isaias will impact the waters later Tuesday night
through Wednesday.
&&
.CLIMATE...
This past July ended as the 2nd warmest on record in Caribou and
was also the 2nd warmest month on record behind only July 2018.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Bloomer/CB
Short Term...Bloomer
Long Term...Norcross
Aviation...Bloomer/CB/Bloomer
Marine...Bloomer/CB/Bloomer
Climate...CBHazardous weather outlook, Aug 1, 3:40 AM EDT, 16 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 340 AM EDT Sat Aug 1 2020 MEZ029-030-020745- Coastal Hancock-Coastal Washington- 340 AM EDT Sat Aug 1 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isaias or its remnants are forecast to pass through the region into mid-week. Exact impacts remain uncertain, but gusty winds, heavy rain, and increased wave heights will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-020745- Southern Penobscot-Interior Hancock-Central Washington- 340 AM EDT Sat Aug 1 2020 This Hazardous Weather Outlook is for Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isaias or its remnants are forecast to pass through the region into mid-week. Exact impacts remain uncertain, but gusty winds and heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-020745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 340 AM EDT Sat Aug 1 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isaias or its remnants are forecast to pass through the region into mid-week. Exact impacts remain uncertain, but gusty winds, heavy rain, and increased wave heights will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.